Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 84, NWS Memphis, TN

May 3, 2000Decatur County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2000, 10:14 PM CDT for Decatur County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2000, 10:14 PM CDT (03:14 UTC)
Expired
May 3, 2000, 11:05 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Decatur County, TN

What was reported inside it

TimeReportWhereRemark
May 3, 10:20 PM CDTHail 1Central Portion, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS54 KMEG 040314
SVRMEM
TNC039-040405-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT WED MAY 3 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DECATUR COUNTY IN WESTERN TENNESSEE

* UNTIL 1105 PM CDT

* AT 1013 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS NEAR PARSONS... MOVING NORTH AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEANNETTE BY 1025 PM CDT
  SUGAR TREE BY 1050 PM CDT

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:52 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 3, 8:52 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT WED MAY 3 2000

SCATTERED SHRAS WITH A FEW TSRAS CONTINUE ACROSS MAINLY THE WRN HALF
OF FA. STRONGEST ACTIVITY CENTERED OVER MARSHALL/BENTON COUNTIES.
UPPER LOW STILL SPINNING OVER ERN OK. NEXT S/WV ROTATING AROUND LOW
TRIGGERING SHRA/TSRA ACTIVITY OVER SRN/NRN LA. THIS ACTIVITY NOW
BEGINNING TO LIFT MORE NEWD IN CIRCULATION AROUND LOW AND MAY
AFFECT WRN COUNTIES OVERNIGHT. CURRENT ZNS IN PRETTY GOOD SHAPE AND
NO UPDATES PLANNED AT THIS TIME. WILL CONTINUE TO MONITOR PCPN TRENDS
AND MAY UPDATE TO LOWER POPS SOME IN A COUPLE HOURS. TEMPS IN GOOD
SHAPE.

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.